Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 282, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2007, 1:14 PM CDT for Sheridan County, Wells County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 1:14 PM CDT (18:14 UTC)
- Expired
- Aug 10, 2007, 1:43 PM CDT
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Sheridan County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 107 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:00 AM CDT, 9 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 4:00 AM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI AUG 10 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENTLY A BROAD LOW PRESSURE CENTER WAS OVER EASTERN WYOMING TO SOUTHWESTERN NORTH DAKOTA...WITH A TROUGH EXTENDING FROM THE LOW JUST WEST OF DICKINSON AND NEAR MINOT TOWARDS LAKE WINNIPEG. STRONG THERMAL CAP OVER THE SOUTHERN HALF OF THE COUNTY WARNING AREA WITH H700 TEMPS OF +10C TO +14C. HOWEVER...ANY KIND OF VORT MAX MOVING THROUGH THE AREA COULD CAUSE ELEVATED CONVECTION. STORM POPPED UP NORTH OF MINOT TONIGHT AND CONTINUES EAST TOWARDS DEVILS LAKE. WATER VAPOR IMAGERY SHOWED A VORT CENTER OVER CENTRAL WYOMING THAT IS MOVING NORTHEAST TOWARDS SOUTHWESTERN NORTH DAKOTA. IN ADDITION...A LOW LEVEL JET IS PROGGED TO HAVE DEVELOPED MAINLY EAST OF THE MISSOURI RIVER. SUSPECT STORM NEAR DEVILS LAKE BEGAN WITH SURFACE OUTFLOW BOUNDARY...THEN NOSE OF LOW LEVEL JET NEARLY REACHING THE NORTHERN BORDER OF NORTH DAKOTA EARLY THIS MORNING TO HELP MAINTAIN THE CONVECTION. GOOD OVERRUNNING SITUATION DEVELOPING THIS MORNING WITH THE SOUTHERLY LOW LEVEL JET INCREASING...WHILE EASTERLY FLOW JUST NORTH OF THE JET ALSO INCREASES. BOTH THE NAM AND GFS DEPICT A LARGE BULLSEYE OF PRECIP SOMEWHERE IN THE EASTERN COUNTIES AND INTO EASTERN NORTH DAKOTA. THE WRF 4KM INDICATED THAT A CLUSTER OF STORMS WOULD FORM SOUTHWEST OF BISMARCK AROUND 11Z (6AM CDT)...DEVELOP INTO A LINE RUNNING NORTHWEST TO SOUTHEAST...MOVING NORTHEAST ACROSS THE STATE. RAISED POPS THIS MORNING TO REFLECT THIS...50 PERCENT EASTERN COUNTIES TO LESS THAN 20 PERCENT FAR WEST. BY NOON THE SURFACE TROUGH EXTENDS FROM THE LOW IN WESTERN SOUTH DAKOTA/SOUTHEAST MONTANA ACROSS SOUTHERN NORTH DAKOTA TO GRAND FORKS...WITH THE LOW LEVEL JET BRINGING STRONG SOUTH WINDS AND DEWPOINTS AROUND 70 DEGREES TO EASTERN NORTH DAKOTA...AND KEEPING THE CHANCE OF THUNDERSTORMS IN THE AFTERNOON...ESPECIALLY EAST. THE SURFACE LOW TRACKS ACROSS THE ND/SD BORDER TONIGHT WITH UPPER LEVEL SHORTWAVE IMPULSES MOVING THROUGH THE SHORTWAVE TROUGH THAT IS FORECAST TO TRACK WEST TO EAST JUST NORTH OF THE CANADIAN BORDER TONIGHT. THUS WILL KEEP A CHANCE OF THUNDERSTORMS TONIGHT AS WELL. THE FORECAST REMAINS DRY FOR THE MOST PART FOR SATURDAY AND SUNDAY...WITH SURFACE HIGH PRESSURE MOVING SOUTHEAST BEHIND THE SHORTWAVE TROUGH. COOLER AND DRIER AIR WILL ACCOMPANY THIS HIGH. ON SUNDAY THE HIGH HAS MOVED EAST AND WE GET A RETURN FLOW OF SOUTHEAST WINDS WITH HIGHER TEMPERATURES AND DEWPOINTS. WE MAY SEE SOME ISOLATED THUNDERSTORMS SUNDAY...BUT FOR NOW HAVE LEFT THE MENTION OUT OF THE FORECAST. .LONG TERM...MONDAY THROUGH THURSDAY... 00Z GFS HAS SOME DIFFERENCES FROM EARLIER RUNS AND WITH THE ECMWF. SO HAVE LESS CONFIDENCE THAN USUAL IN THE LONG TERM FORECAST. GFS IS BRINGING THROUGH A STRONG SHORT WAVE AND DEVELOPING NORTHWEST FLOW ALOFT ACROSS THE NORTHERN PLAINS. THIS WOULD PUSH ANY THREAT OF MOISTURE SOUTH OF THE AREA AND RESULT IN MUCH COOLER TEMPERATURES. HAVE CHOSEN TO DISREGARD THE LATEST GFS AND LEAVE THE ENTIRE LONG TERM FORECAST LARGELY UNCHANGED. && .AVIATION... OUTSIDE OF ANY THUNDERSTORM ACTIVITY...EXPECT VFR CONDITIONS ACROSS THE FORECAST AREA TODAY. POTENTIAL EXISTS FOR SEVERE STORMS TO DEVELOP TODAY. BEST CHANCE FOR STRONG STORMS BEFORE 18Z LOOKS TO BE IN THE EASTERN PART OF THE FORECAST AREA. THE BEST CHANCE FOR THIS AFTERNOON AND EVENING LOOKS TO BE IN THE WEST AND CENTRAL. STRONG WINDS AND HAIL WOULD BE THE MAIN THREAT. && .FIRE WEATHER... MAIN CONCERN IS THE FAR SOUTHWEST...WHERE TEMPERATURES ARE EXPECTED TO BE AROUND 100 DEGREES WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES OF LESS THAN 20 PERCENT. THIS AREA WILL BRING THE FIRE DANGER INDEX TO THE VERY HIGH CATEGORY...BUT WINDS ARE EXPECTED TO RANGE FROM 10 TO 20 MPH. THIS IS NOT ENOUGH TO WARRANT A RED FLAG WARNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/JF
Hazardous weather outlook, Aug 10, 5:47 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 547 AM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 547 AM CDT FRI AUG 10 2007 /447 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES ARE EXPECTED TO REACH 100 DEGREES IN THE FAR SOUTHWEST TODAY...WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. THIS RAISES THE RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY IN THE FAR SOUTHWEST. HOWEVER...SINCE WINDS ARE EXPECTED TO BE UNDER 20 MPH...A RED FLAG WARNING IS NOT WARRANTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS IN EASTERN COUNTIES ON SATURDAY...AND IN THE NORTHEAST SUNDAY. STORMS ARE ALSO EXPECTED ON TUESDAY AND WEDNESDAY ACROSS THE SOUTH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. JV
In the hours before
Local storm report, Aug 10, 11:08 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM HAIL RIVERDALE 47.50N 101.37W
08/10/2007 M1.25 INCH MCLEAN ND BROADCAST MEDIA
&&
RLEBLANGLocal storm report, Aug 10, 11:38 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1138 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HAIL HARVEY 47.77N 99.93W
08/10/2007 M1.00 INCH WELLS ND TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS LASTED 5 MINUTES FROM 1124
AM TO 1129 AM CDT.
&&
CLH/RSLLocal storm report, Aug 10, 11:51 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 2 E RIVERDALE 47.50N 101.32W
08/10/2007 E1.75 INCH MCLEAN ND BROADCAST MEDIA
STILL HAILING.
&&
PAYDLocal storm report, Aug 10, 12:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL RIVERDALE 47.50N 101.37W
08/10/2007 E1.50 INCH MCLEAN ND LAW ENFORCEMENT
&&
PAYDLocal storm report, Aug 10, 12:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1231 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL BUTTE 47.84N 100.67W
08/10/2007 E1.00 INCH MCLEAN ND BROADCAST MEDIA
&&
NHEINERTLocal storm report, Aug 10, 12:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1259 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 21 S RUGBY 48.06N 99.99W
08/10/2007 E0.88 INCH PIERCE ND TRAINED SPOTTER
HAIL UP TO NICKEL SIZE LASTED 20 MINUTES FROM 1230 PM CDT
UNTIL 1250 PM CDT.
&&
CH/KSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 30 min |
| Aug 10, 8:46 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 59 min |
| Aug 10, 9:12 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 36 min |
| Aug 10, 9:30 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 29 min |
| Aug 10, 10:40 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 50 min |
| Aug 10, 10:57 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 63 min |
| Aug 10, 11:04 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 41 min |
| Aug 10, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| Aug 10, 11:45 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 60 min |
| Aug 10, 12:00 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 60 min |
| Aug 10, 12:16 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 59 min |
| Aug 10, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 45 min |
| Aug 10, 12:46 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 59 min |
| Aug 10, 1:18 PM CDT | Fire Weather Watch | BIS | Bowman, Slope | 22 hr |
| Aug 10, 2:21 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 27 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 20 min |
| Aug 10, 3:55 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 65 min |
| Aug 10, 4:18 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 42 min |
| Aug 10, 4:22 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 53 min |
| Aug 10, 4:37 PM CDT | Tornado Warning | BIS | Logan | 23 min |
| Aug 10, 4:48 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 57 min |
| Aug 10, 4:57 PM CDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 10, 5:00 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 21 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 64 min |
| Aug 10, 5:56 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 49 min |
| Aug 10, 6:20 PM CDT | Tornado Warning | BIS | Emmons | 40 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 67 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 45 min |
| Aug 10, 6:59 PM CDT | Tornado Warning | BIS | Emmons | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.